MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE, HD, 4MM X 30 DEG

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE, HD, 4MM X 30 DEG
Catalog Number 72202961
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy, the shaft of the camera lens has been bent, and there is no picture seen through the lens at all anymore.The procedure was completed with a back up device with no significant delay or patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could confirm the customer complaint for there was no image.A visual inspection was performed and showed the scope to have distal tip damage and a cracked lens.This damage is caused by contact with another source.No manufacturing related defects were observed.
 
Additional Manufacturer Narrative
H10: h6: visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product to look at.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Our quality department will continue to monitor for trends.

Brand Name
VIDEOARTHROSCOPE, HD, 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8813243
Report Number3003604053-2019-00079
Device Sequence Number19476962
Product Code HRX
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
08/19/2019
08/27/2019
Initial Report FDA Received Date07/22/2019
Supplement Report FDA Received Date07/22/2019
08/20/2019
08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1